Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 27, 2020, 6:54 PM EDT for Cape May County, New Jersey. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2020, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 27, 2020, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 70 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766
WWUS81 KPHI 272254
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
654 PM EDT Sat Jun 27 2020
NJZ021-023-024-272345-
Cumberland-Atlantic Coastal Cape May-Cape May-
654 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CUMBERLAND
AND CAPE MAY COUNTIES...
At 654 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mauricetown to 6 miles northeast of Big
Stone Beach. Movement was east at 40 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Ocean City, Cape May, Somers Point, North Wildwood, Wildwood Crest,
Woodbine, Sea Isle City, Avalon, West Cape May, Longport, Stone
Harbor, Corbin City, Cape May Court House, Leesburg, Scotch Bonnet,
Beesleys Point, Seaville, Dennisville, Strathmere and Eldora.
This includes Garden State Parkway between mile markers 0 and 29.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3888 7486 3909 7532 3930 7504 3930 7472
3929 7470 3930 7466 3929 7465 3931 7465
3931 7444
TIME...MOT...LOC 2254Z 272DEG 35KT 3927 7501 3908 7526
$$
JEOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:05 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 4:05 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 405 PM EDT Sat Jun 27 2020 .SYNOPSIS... A cold front will move across the area on Sunday, then slowly push to our south. A mid level low will remain in place for the first half of next week, before a backdoor cold front approaches from the north late in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Tricky forecast as of mid afternoon. An upper level disturbance is moving through with an associated surface trough of low pressure over NE PA into northern NJ. Storms have developed and moved into parts of NE PA through the Lehigh Valley in association with these features. The best instability is just south of here with ML CAPEs upwards of 1000 j/kg over eastern PA. And with this in mind, after coordinating with the SPC a Severe Thunderstorm Watch is now in effect until 8 PM that basically covers eastern PA and central into southern NJ basically from near the I-78 corridor southward (Berks through Montgomery, Bucks Counties through Hunterdon and Somerset Counties in NJ south). Excluded from the Watch is Delmarva and far southern NJ near the Delaware Bay and Cape May. Main threat looks to be damaging straight line winds though given good low level shear and SRH values, we still can't rule out isolated tornadoes. Also, given intense rain rates observed, localized flooding will also be possible. This initial round of storms looks to diminish into early this evening but there are additional showers/storms over SW PA into Ohio that may affect the area this evening as these move east but should weaken. Some of these showers could even linger into the overnight period. It will be a mild, muggy night with lows mostly in the upper 60s to low 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... An upper level low along with a broad surface low will be located over southern Quebec into New England and NY State to start the day. A cold front will extend SW from this feature over the lower Great Lakes. Going through the day, the approach of this cold front working in tandem with a shortwave pivoting S/E along with daytime heating will result in more scattered showers/storms developing by the afternoon. The deep layer shear looks only marginal compared to today (20-25 knots) but ML CAPEs look to reach 1000-1500+ j/kg. Also, there looks to be a fair amount of drier air coming into the mid levels which complicates the forecast a bit. This may tend to limit storm development and make it more scattered but could also aid in the development of strong downdrafts. So this said, the potential for some severe storms exists with the main threat again being damaging winds. Best chances for showers/storms look to be for northern zones with the activity being more scattered to isolated farther south heading into the Delmarva. It will be another very warm to hot muggy day with highs mostly in the 80s to around 90. Showers/storms diminish through Sunday evening with the passage of the cold front. This will start to bring in somewhat drier air by later Sunday night. && .LONG TERM /MONDAY THROUGH SATURDAY/... The forecast for long term period will be dominated by seasonably warm weather, with several periods of possible showers and thunderstorms, although it will not rain every day. For the first half of the week, Monday-Wednesday, a mid/upper low will move southward out of southeast Canada and move across the northeast states, while ridging develops to our west. Interestingly, even with the closed low across the northeast, our temperatures are forecast to be near or above normal through Wednesday. There will be multiple short wave/vorticity impulses rounding the low and moving across the area Monday through Wednesday. However, Monday is expected to be dry as there is limited moisture forecast, but as we move into Tuesday and Wednesday, moisture increases, and shower chances will build both days. There will be some instability, so there will also be a chance of thunderstorms. By Thursday, the low begins to open up as a short wave/vort max kicks the low out. There will remain some moisture around the area, so the short wave that moves across the area during the day could lead to some showers and thunderstorms as there will be some instability across the area still. Temperatures Thursday will remain above normal. On Friday, a backdoor cold front is expected to approach and move across the area from the north. There will remain some enhanced moisture near the area, although the short wave/vorticity impulse will be weaker. However, there may be enough moisture and lift combination to lead to additional showers for Friday. Temperatures Friday will remain above normal. On Saturday, the backdoor cold front is expected to be south of the area, and high pressure is forecast to build into the region from the north. This is expected to lead to slightly cooler conditions and a drier forecast. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...Mostly VFR condition soutside of showers and thunderstorms. However, a line of showers and thunderstorms are moving across the area late this afternoon, which is producing localized IFR conditions, along with wind gusts in excess of 40 knots. This line will likely remain just north of PHL and PNE, but there remains a chance of thunderstorms south of this line into this evening. Outside of thunderstorms, winds will be southwest 10 to 15 with gusts of 20-30 knots. Moderate confidence. Tonight...Scattered showers and thunderstorms in the evening will produce localized MVFR/IFR conditions to our TAF sites along with brief wind gusts from the west in excess of 40 knots. All shower/thunderstorm activity is expected to end after sunset. VFR conduit's will then prevail for most of the night, except for ABE and RDG where light fog is expected to develop late tonight. Southwest to west wind 10 to 15 knots, diminishing to 5-10 knots or less overnight. Moderate confidence. Sunday...Generally VFR conditions are expected. However, there will be a chance of scattered showers and thunderstorms, which may temporarily lead to lower conditions during the afternoon. Winds will be west to southwest 5-10 knots. Moderate confidence. Outlook... Monday-Monday night...VFR conditions are expected. North- northwest winds 5-10 knots, with a seabreeze developing during the afternoon, becoming light and variable overnight. High confidence. Tuesday-Tuesday night...Mostly VFR conditions expected. A chance of showers or thunderstorms which may temporarily lead to lower conditions. Wind will vary from northeast to southeast 5-10 knots. Moderate confidence. Wednesday-Wednesday night...Mostly VFR conditions expected. A chance of showers or thunderstorms which may temporarily lead to lower conditions. Wind will vary from northwest to south 5-10 knots. Moderate confidence. Thursday...Mostly VFR conditions expected. A chance of showers or thunderstorms which may temporarily lead to lower conditions. Wind will vary from northwest to southwest 5-10 knots. Moderate confidence. && .MARINE... A southwest wind of 15 to 20 knots should continue into this evening before falling back to 10 to 15 knots overnight. There may be localized gusts around 25 knots into early this evening but they should not be widespread enough to warrant a Small Craft Advisory. Wave heights on our ocean waters are expected to range from 2 to 4 feet. Waves on Delaware Bay should be 2 feet or less. For Sunday, Southwesterly winds 10 to 15 knots and a few gusts to 20 knots possible. Seas ranging from 1 to 3 feet. These winds shift to west and eventually NW Sunday night at around 5-10 knots. Outlook... Monday-Thursday...Conditions are expected to remain below advisory levels through the period, although seas may approach 3-4 feet at times and winds may gust around 20 knots at times. Rip Currents... A south southwest wind increasing to 10 to 20 MPH is expected for today. The wind should remain from the south southwest on Sunday at around 10 MPH. The forecast wind direction will likely maintain a low risk for the development of dangerous rip currents on both days along the coasts of Delaware and New Jersey. && .EQUIPMENT... The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA (WNG704) remains off the air until further notice due to damage to the antenna during the June 3 Derecho. The NOAA Weather Radio All Hazards broadcast from Allentown, PA (WXL39) remains off the air due to a mechanical failure and is awaiting parts for repair. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...Fitzsimmons Short Term...Fitzsimmons Long Term...Robertson Aviation...Robertson Marine...Fitzsimmons/Robertson Equipment...
Hazardous weather outlook, Jun 27, 6:19 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 619 PM EDT Sat Jun 27 2020 NJZ001-007>010-012-PAZ054-055-061-062-282230- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Carbon-Monroe- Lehigh-Northampton- 619 PM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ013>015-017>020-022-025>027-PAZ060-070-071-101>106-282230- Western Monmouth-Eastern Monmouth-Mercer-Gloucester-Camden- Northwestern Burlington-Ocean-Atlantic-Coastal Atlantic- Coastal Ocean-Southeastern Burlington-Berks-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 619 PM EDT Sat Jun 27 2020 ...SEVERE THUNDERSTORM WATCH 310 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An additional threat for severe thunderstorms will exist Sunday afternoon. Damaging winds will be the primary threat with these thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-024-282230- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Cumberland-Cape May- Atlantic Coastal Cape May- 619 PM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450>452-282230- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 619 PM EDT Sat Jun 27 2020 ...SEVERE THUNDERSTORM WATCH 310 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-453>455-282230- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 619 PM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jun 27, 6:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG WERTSVILLE 40.46N 74.78W
06/27/2020 HUNTERDON NJ PUBLIC
TREES DOWN NEAR WERTSVILLE. TIME ESTIMATED
FROM RADAR.
&&
JJMLocal storm report, Jun 27, 6:27 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG JERSEYVILLE 40.23N 74.22W
06/27/2020 MONMOUTH NJ PUBLIC
WIRES DOWN ON FAIRFIELD ROAD NEAR ROUTE 33.
TIME ESTIMATED FROM RADAR.
&&
JJMLocal storm report, Jun 27, 6:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG CHESTERTOWN 39.20N 76.12W
06/27/2020 KENT MD DEPT OF HIGHWAYS
DEBRIS ON MD 446 SOUTH AT WHISPERING PINES
LANE. TIME ESTIMATED FROM RADAR.
&&
JJMLocal storm report, Jun 27, 6:48 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM MARINE TSTM WIND 1 ENE MANASQUAN 40.13N 74.03W
06/27/2020 M52 MPH ANZ450 NJ MESONET
NJ WEATHERNET SITE NJ52.
&&
JEOLocal storm report, Jun 27, 6:52 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
652 PM EDT SAT JUN 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG CHESTERTOWN 39.20N 76.12W
06/27/2020 KENT MD DEPT OF HIGHWAYS
DEBRIS ON MD 446 SOUTH AT WHISPERING PINES
LANE. TIME ESTIMATED FROM RADAR. THIS
CORRECTS THE TIME OF THE EVENT CONTAINED IN
THE PREVIOUS REPORT.
&&
JJMSpecial weather statement, Jun 27, 6:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
654 PM EDT Sat Jun 27 2020
NJZ021-023-024-272345-
Cumberland-Atlantic Coastal Cape May-Cape May-
654 PM EDT Sat Jun 27 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CUMBERLAND
AND CAPE MAY COUNTIES...
At 654 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mauricetown to 6 miles northeast of Big
Stone Beach. Movement was east at 40 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Ocean City, Cape May, Somers Point, North Wildwood, Wildwood Crest,
Woodbine, Sea Isle City, Avalon, West Cape May, Longport, Stone
Harbor, Corbin City, Cape May Court House, Leesburg, Scotch Bonnet,
Beesleys Point, Seaville, Dennisville, Strathmere and Eldora.
This includes Garden State Parkway between mile markers 0 and 29.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3888 7486 3909 7532 3930 7504 3930 7472
3929 7470 3930 7466 3929 7465 3931 7465
3931 7444
TIME...MOT...LOC 2254Z 272DEG 35KT 3927 7501 3908 7526
JEOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:01 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Warren | 44 min |
| Jun 27, 3:32 PM EDT | Areal Flood Advisory | PHI | Warren | 3 hr |
| Jun 27, 3:37 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset, Warren | 53 min |
| Jun 27, 4:17 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth, Ocean, Somerset | 58 min |
| Jun 27, 4:33 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jun 27, 4:51 PM EDT | Special Weather Statement | PHI | Mercer | 24 min |
| Jun 27, 5:12 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 2 hr |
| Jun 27, 5:12 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 48 min |
| Jun 27, 5:27 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jun 27, 5:47 PM EDT | Special Weather Statement | PHI | Mercer | 13 min |
| Jun 27, 6:14 PM EDT | Special Weather Statement | PHI | Cumberland | 31 min |
| Jun 27, 6:58 PM EDT | Special Marine Warning | PHI | 32 min | |
| Jun 27, 7:25 PM EDT | Special Marine Warning | PHI | 30 min | |
| Jun 27, 7:25 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jun 27, 7:27 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| Jun 27, 2:51 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 24 min |
| Jun 27, 5:22 PM EDT | Special Weather Statement | PHI | Berks | 23 min |
| Jun 27, 5:40 PM EDT | Special Weather Statement | PHI | Bucks | 35 min |
| Jun 27, 5:25 PM EDT | Special Weather Statement | PHI | New Castle | 35 min |
| Jun 27, 5:40 PM EDT | Severe Thunderstorm Warning | PHI | Kent | 35 min |
| Jun 27, 4:56 PM EDT | Special Weather Statement | PHI | Cecil | 34 min |
| Jun 27, 4:59 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 31 min |
| Jun 27, 5:32 PM EDT | Special Weather Statement | PHI | Kent | 28 min |
| Jun 27, 5:37 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's, Talbot | 23 min |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.